Forum

Heartburn, indigestion

Sounds stupid to post on this about heartburn and indidgestion but is this a symptom? I have had this for over 1 week and considering I have had 3 kids never had this!! Constant burning in chest and reflux !! Have tried drinking only water, not eating any acidic foods tainf all the remedies including peptibiol, gaviscon, remegel and ranitidine with no joy! Any help will be good as feel bloated all the time! Janet x

Hi Janet

I started getting heartburn/acid reflux when I was taking pregabalin and was put on omeprazol (cant remember how to spell it) it works a treat. Only problem being you cant take within 2 hours of taking the pregabalin. Might be worth popping to your gp and asking to try it x

Hello Janet

Have a chat with your gp.

I take Lansoprazole 15mg twice a day

Heartburn can be a symptom of MS or something else. The sphincter at the top of the stomach is meant to work one way but damage to the nerves controlling it can cause it to leak just as MS can affect other bodily sphincters e.g. bladder, bowel.

Thanks mrbobowen that makes a lot of sense. Hopefully it might settle and get better then. Janet x

Thanks everyone for the advice . Will see the gp and see what he can give me now that I have a few examples. Thought I was reading too much into it and not MS related but could be so will have to live with it. Thanks MS !!

Thanks everyone for the advice . Will see the gp and see what he can give me now that I have a few examples. Thought I was reading too much into it and not MS related but could be so will have to live with it. Thanks MS !!

I would warn anyone about taking any if the usual drugs lansoprazole caused my cakcium level to Plummer and I had hypocalcia ( can’t remember how that’s spelt) which is not good. So then I was put on ranitidine and guess what happened, calcium came up slowly but sodium plummeted to the extent that first they wanted me to reduce fluids and then I was on the point of being admitted because low sidium is dangerous and it also makes you feel very tired abd ill, on too of the normal MS fatigue and illness.

I take Pregabalin too and now also Lacosomide but I stick to the occasional rennie.

Susi

Quite right to be cautious Susi. I have a good gp and my bloods are checked regular. All drugs have side effects. Take care x

You have my sympathy and understanding.

I’ve been on lansoprazole 15mg for a few years now due to acid reflux which I think I’ve had for many years to a mild extent but it flared up really badly a year after I was dx (I put that down to steroids with no stomach protection and lots of painkillers over the course of the year).

I don’t have a good GP so my bloods aren’t checked by him but I do have routine FBC by the hospital as I’m on a DMD so hopefully anything amiss would be spotted by them.

I have now been told I have the symptoms of IBS too as I’m very often bloated and have had bouts of severe acid reflux causing vomiting (often at 3am ). I also suffer with diarrhoea if I eat acidic foods so I now keep a food diary and avoid foods which cause me problems. It’s under control now if I eat a fairly basic diet consisting of ‘old fashioned’ meat and two veg style meals and avoid tomato based sauces and anything rich. If I stick to that I can even get away with the occasional glass of wine as a treat. I can double up on my lansoprazole dose when I’m having a flare up of the acid reflux but was told to only do this for a few days at a time if possible.

I’m hoping it is MS related and it will calm down eventually as all of this has happened in the last year when I had already had two relapses and another course of steroids (this time with extra lansoprazole although they still irritated my stomach slightly).

It’s certainly miserable when you go out for a meal armed with Gaviscon and, on reading the menu, you’re thinking I daren’t risk that, or that, or that!!

Let us know how you get on with your GP and whether the medication eases your symptoms.

Tracey xx

Thanks Tracey for the advice. Will see gp as away to start tecfidera and this can upset the stomach so would like it to be better before taking these. Heartburn less troublesome but still there but I can live with it .doesnt feel like someone is stabbing me in the chest anymore!! The joys of this disease!! Janet x

W [quote=“susi”]

I would warn anyone about taking any if the usual drugs lansoprazole caused my cakcium level to Plummer and I had hypocalcia ( can’t remember how that’s spelt) which is not good. So then I was put on ranitidine and guess what happened, calcium came up slowly but sodium plummeted to the extent that first they wanted me to reduce fluids and then I was on the point of being admitted because low sidium is dangerous and it also makes you feel very tired abd ill, on too of the normal MS fatigue and illness.

I take Pregabalin too and now also Lacosomide but I stick to the occasional rennie.

Susi

Sorry about all the typos, I think I did it late on my iPad and I am rather clumsy with it when I am very tired!

Susi

[/quote]

This is something I really suffer with, omeprezole is the best thing in my opinion. Over the counter wise - try Zantac, thats what i found most effective before finding omeprezole.

hope it eases soon for you.

Thanks Hayley . Had omeprazole when I had IV steroids and it made me sick but now I think it was probably the steroids !! Will maybe try it again x